{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,5,14]],"date-time":"2025-05-14T02:47:15Z","timestamp":1747190835883,"version":"3.40.5"},"reference-count":11,"publisher":"Wiley","license":[{"start":{"date-parts":[[2022,10,15]],"date-time":"2022-10-15T00:00:00Z","timestamp":1665792000000},"content-version":"unspecified","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Case Reports in Cardiology"],"published-print":{"date-parts":[[2022,10,15]]},"abstract":"<jats:p>Class IC antiarrhythmics are generally considered a safe means of treating many common arrhythmias such as atrial fibrillation (a-fib), atrial flutter (a-flutter), and paroxysmal supraventricular tachycardia (PSVT). Essentially, flecainide works by binding and blocking sodium channels more effectively at higher heart rates. However, this class of drugs is known to exhibit use dependence which could predispose patients to the development of malignant arrhythmias during episodes of tachycardia. In this case, we present a patient who was being treated with flecainide for a-fib who ultimately developed a wide complex tachycardia after her metoprolol was held.<\/jats:p>","DOI":"10.1155\/2022\/1409498","type":"journal-article","created":{"date-parts":[[2022,10,15]],"date-time":"2022-10-15T20:20:08Z","timestamp":1665865208000},"page":"1-4","source":"Crossref","is-referenced-by-count":0,"title":["The Slower, the Better: Wide Complex Tachycardia Triggered by Flecainide in an Elderly Female"],"prefix":"10.1155","volume":"2022","author":[{"ORCID":"https:\/\/orcid.org\/0000-0003-4700-4546","authenticated-orcid":true,"given":"Ebubechukwu","family":"Ezeh","sequence":"first","affiliation":[{"name":"Department of Internal Medicine, Marshall University, Huntington, WV, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-1090-2548","authenticated-orcid":true,"given":"Maddie","family":"Perdoncin","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Marshall University, Huntington, WV, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-1246-1264","authenticated-orcid":true,"given":"Morgan K.","family":"Moroi","sequence":"additional","affiliation":[{"name":"Pennsylvania State University, State College, PA, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Mohammad","family":"Amro","sequence":"additional","affiliation":[{"name":"The Palestinian Ministry of Health and Higher Education, State of Palestine"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-7796-8701","authenticated-orcid":true,"given":"Mohammed","family":"Ruzieh","sequence":"additional","affiliation":[{"name":"University of Florida, Gainesville, FL, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Paul I.","family":"Okhumale","sequence":"additional","affiliation":[{"name":"Cedar Valley Cardiovascular Center, Waterloo, IA, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","reference":[{"key":"1","doi-asserted-by":"publisher","DOI":"10.1161\/CIRCULATIONAHA.111.019927"},{"volume-title":"Antiarrhythmic medications","year":"2022","author":"G. S. King","key":"2"},{"volume-title":"Use-Dependent Prolongation of Ventricular Tachycardia Cycle Length by Type I Antiarrhythmic Drugs in Humans","year":"1992","author":"G. Kidwell","key":"3"},{"key":"4","doi-asserted-by":"publisher","DOI":"10.1016\/S0735-1097(22)03438-6"},{"issue":"2","key":"5","first-page":"209","article-title":"Safe and effective pharmacologic management of arrhythmias","volume":"32","author":"M. Razavi","year":"2005","journal-title":"Texas Heart Institute Journal"},{"key":"6","doi-asserted-by":"publisher","DOI":"10.1161\/CIRCRESAHA.120.316819"},{"key":"7","doi-asserted-by":"publisher","DOI":"10.1111\/anec.12099"},{"key":"8","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.b4684"},{"key":"9","doi-asserted-by":"publisher","DOI":"10.1001\/jamainternmed.2015.7605"},{"key":"10","doi-asserted-by":"publisher","DOI":"10.1161\/CIRCULATIONAHA.118.036071"},{"key":"11","doi-asserted-by":"publisher","DOI":"10.1093\/eurheartj\/8.7.754"}],"container-title":["Case Reports in Cardiology"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/downloads.hindawi.com\/journals\/cric\/2022\/1409498.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/cric\/2022\/1409498.xml","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/cric\/2022\/1409498.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2022,10,15]],"date-time":"2022-10-15T20:20:14Z","timestamp":1665865214000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.hindawi.com\/journals\/cric\/2022\/1409498\/"}},"subtitle":[],"editor":[{"given":"Gopal Chandra","family":"Ghosh","sequence":"additional","affiliation":[],"role":[{"role":"editor","vocabulary":"crossref"}]}],"short-title":[],"issued":{"date-parts":[[2022,10,15]]},"references-count":11,"alternative-id":["1409498","1409498"],"URL":"https:\/\/doi.org\/10.1155\/2022\/1409498","relation":{},"ISSN":["2090-6412","2090-6404"],"issn-type":[{"type":"electronic","value":"2090-6412"},{"type":"print","value":"2090-6404"}],"subject":[],"published":{"date-parts":[[2022,10,15]]}}}